Alert archive / Vermont / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 77, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 31, 2008, 12:45 AM EDT for Addison County, Orange County, Washington County, Vermont. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2008, 12:45 AM EDT (04:45 UTC)
- Expired
- Jul 31, 2008, 1:21 AM EDT
- In force
- 36 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Addison County, VT, Orange County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 58 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 9:55 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 30, 9:55 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 955 PM EDT WED JUL 30 2008 .SYNOPSIS... CHANCES FOR SHOWERS WILL INCREASE OVERNIGHT AND INTO THURSDAY AS AN AREA OF LOW PRESSURE APPROACHES FROM THE NORTHERN GREAT LAKES AND MOVES ACROSS THE NORTH COUNTRY ON THURSDAY AND INTO THURSDAY NIGHT. AS UPPER LEVEL TROUGH MOVES AWAY FROM THE AREA FRIDAY...A DRY DAY IS EXPECTED. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AS OF 950 PM EDT WEDNESDAY...DECENT S/W BOTTOMING TROF INTO ONTARIO/ERN GRT LAKES AND HEADED FOR FA OVRNGT INTO MARGINALLY UNSTABLE AIRMASS FOR SHRA/TSRA. I/VE PRETTY MUCH KEPT ONGOING FCST INTACT BUT GIVEN MORE SCT NATURE KNOCKED POPS DOWN A TAD AND THEN USED SCTD TERMINOLOGY IN THE 40-50 RANGE WITH CHC WRDG BLO THAT. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... AS OF 300 PM EDT WEDNESDAY...LIKELY POPS WILL CONTINUE INTO THURSDAY AS SURFACE LOW AND UPPER LEVEL LOW BOTH SLOWLY MAKE THEIR WAY EAST. THE HIGHEST POPS WILL BE TO THE NORTH...ALONG THE CANADIAN BORDER WHERE THE BETTER DYNAMICS WILL BE CLOSER TO THE ACTUAL LOW PRESSURE SYSTEM. PWATS WILL CONTINUE TO RANGE FROM 1.25 INCHES TO 1.5 INCHES...SOME HEAVY DOWNPOURS ARE POSSIBLE TOMORROW. THE AXIS OF DEEPER MOISTURE WILL CROSS THE AREA THURSDAY AFTERNOON. UPPER TROF WILL CONTINUE TO INFLUENCE OUR WEATHER THURSDAY NIGHT AS ANOTHER SHORTWAVE RIDES ALONG THE BASE OF THE TROF...CHANCE OF SHOWERS WILL DIMINISH TOWARDS FRIDAY MORNING. HAVE KEPT JUST A SLIGHT CHANCE OF SHOWERS IN THE FORECAST FOR FRIDAY AND INTO FRIDAY NIGHT AS WEAK HIGH PRESSURE RIDGES INTO THE AREA. UPPER LEVEL FLOW WILL FLATTEN OUT ON FRIDAY NIGHT. TEMPERATURES THROUGH THE SHORT TERM FORECAST WILL BE IN THE LOWER 80S DURING THE DAY AND LOWER 60S AT NIGHT...THIS IS NEAR NORMAL FOR THIS TIME OF YEAR. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 300 PM EDT WEDNESDAY...ENSEMBLE DATA...NEW GFS...AND THE ECMWF RUN FROM LAST NIGHT ALL POINT TO A PRONOUNCED SHORTWAVE TROUGH DIGGING INTO THE REGION ON SATURDAY AND NOT EXITING UNTIL LATE SUNDAY. ENSEMBLE DATA SHOWING GOOD CONTINUITY AMONG THE DIFFERENT RUNS FROM LAST NIGHT AND 500 MB HEIGHTS A FEW STANDARD DEVIATIONS BELOW NORMAL...THUS INDICATING A MORE SUBSTANTIAL TROUGH TO IMPACT THE REGION. THUS COULD SEE STEADIER PRECIPITATION MOVING INTO THE REGION SATURDAY AFTERNOON AND PERSISTING SATURDAY NIGHT INTO SUNDAY. WILL THEREFORE MENTION LIKELY POPS DURING THIS PERIOD. THIS WILL ALSO HAVE AN IMPACT ON CLOUD AND TEMPERATURE FORECASTS AS MORE CLOUDS AND PRECIPITATION WILL HOLD TEMPERATURES DOWN. IT APPEARS REGION WILL GET INTO NORTHWEST FLOW ALOFT ON MONDAY AS UPPER TROUGH MOVES FAR ENOUGH EAST TO NOT HAVE MUCH OF AN IMPACT ON THE AREA WITH RESPECT TO PRECIPITATION. CAN SEE JUST A SLIGHT CHANCE OF SHOWERS FOR MONDAY. UPPER JET IS RIGHT OVER US ON TUESDAY AND WEDNESDAY CREATING FASTER WEST TO NORTHWEST FLOW. NEW GFS HAS LARGE CONVECTIVE BULLSEYE ON TUESDAY...WHICH SEEMS OVERDONE. THIS FLOW PATTERN PERSISTS INTO WEDNESDAY AS WELL. NOT TOO CONCERNED THIS WILL BE AN ACTIVE WEATHER PATTERN FOR US ON TUESDAY AND WEDNESDAY...THUS WILL ONLY GO WITH A SLIGHT CHANCE FOR BOTH DAYS. && .AVIATION /02Z THURSDAY THROUGH MONDAY/... THROUGH 00Z FRIDAY...MOSTLY VFR CONDITIONS WITH TEMPO IFR CONDITIONS IN SHRA/TSTMS ACTIVITY OVER THE NEXT 24 HOURS. A PREFRONTAL TROUGH IS CURRENTLY MOVING THROUGH THE AREA CAUSING SOME LIGHT SHRA AND AN AREA OF TSTMS OVER NY. THESE STORMS WILL MOVE EAST OVER THE NEXT FEW HOURS. ANOTHER UPPER LEVEL SHORTWAVE AND POLEWARD EXIT JET STREAK WILL MOVE THROUGH THE AREA AFT MIDNIGHT. THIS WILL CAUSE ANOTHER ROUND OF SHOWERS LATE THIS EVENING. LOOKS LIKE A SMALL BREAK TOMORROW MORNING BEFORE SURF COLD FRONT MOVES ACROSS THE REGION LATER IN THE DAY ON THURSDAY. THIS COMBINED WITH COLDER AIR ALOFT MOVING IN AND SOME SUN WILL HELP TO DESTABILIZE THE ATMOSPHERE...THIS WILL GIVE US THE MOST WIDESPREAD SHRA/TSTM ACTIVITY OVER THIS PERIOD FROM 19-22Z. WNDS WILL SHIFT TO THE SOUTH THIS EVENING AS A WEAK WARM FROM BOUNDARY PUSHES THROUGH THE AREA BEFORE THEY SWITCH MORE WESTERLY WITH FROPA TOMORROW AFT. 00Z FRIDAY THROUGH MONDAY...THURSDAY NIGHT THROUGH FRIDAY NIGHT SHOULD SEE VFR CONDITIONS AS SURFACE HIGH PRESSURE BUILDS IN...WITH SOME IFR FOG POSSIBLE AT KMPV/KSLK. AN UPPER LEVEL TROUGH MOVING INTO THE REGION SATURDAY THROUGH SUNDAY WILL PRODUCE WIDESPREAD SHOWERS AND THIS WILL RESULT IN MVFR CONDITIONS THROUGH MUCH OF THIS PERIOD. SOMEWHAT DRIER AIR MOVES IN ON MONDAY THROUGH THE MIDDLE OF NEXT WEEK AND THIS WILL KEEP CONDITIONS GENERALLY IN THE VFR CATEGORY. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...JAN NEAR TERM...SLW SHORT TERM...JAN LONG TERM...EVENSON AVIATION...EVENSON/DUMONT
Hazardous weather outlook, Jul 30, 4:02 AM EDT, 20 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 402 AM EDT WED JUL 30 2008 NYZ026>031-034-035-087-VTZ001>012-016>019-310815- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 402 AM EDT WED JUL 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 30, 10:39 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1039 PM EDT WED JUL 30 2008 NYZ029-030-310345- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN- INCLUDING...ALDER BROOK...BLOOMINGDALE...CARRY FALLS RESERVOIR... DEBAR MOUNTAIN...FRANKLIN FALLS...GABRIELS...LOON LAKE...MADAWASKA... ONCHIOTA...PAUL SMITHS...RAINBOW LAKE...ST. REGIS MOUNTAIN...STARK... UPPER ST. REGIS...VERMONTVILLE AND WOLF POND 1039 PM EDT WED JUL 30 2008 AT 1036 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER CARRY FALLS RESERVOIR...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR MADAWASKA BY 1110 PM...NEAR PAUL SMITHS BY 1120 PM...NEAR RAINBOW LAKE...8 MILES SOUTH OF DEBAR MOUNTAIN BY 1130 PM...NEAR LOON LAKE...VERMONTVILLE BY 1140 PM...NEAR ALDER BROOK AND 6 MILES NORTH OF FRANKLIN FALLS BY 1150 PM. BRIEF HEAVY RAIN...FREQUENT DEADLY LIGHTNING...AND WIND GUSTS OF 45 MPH OR HIGHER MAY ACCOMPANY THE THUNDERSTORMS. DD
Special weather statement, Jul 31, 12:13 AM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1213 AM EDT THU JUL 31 2008 VTZ001-002-005-006-008-009-016>018-310515- GRAND ISLE-WESTERN FRANKLIN-WESTERN CHITTENDEN-LAMOILLE- WASHINGTON-WESTERN ADDISON-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON- INCLUDING THE CITIES OF...ALBURGH...SOUTH HERO...ST. ALBANS... BURLINGTON...JOHNSON...STOWE...MONTPELIER...MIDDLEBURY... VERGENNES...ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL... RIPTON 1213 AM EDT THU JUL 31 2008 STRONG THUNDERSTORMS WILL MOVE THROUGH THE CHAMPLAIN VALLEY AND NORTH CENTRAL VERMONT THROUGH 115 AM. THE POTENTIAL FOR HEAVY DOWNPOURS WITH AMOUNTS UP TO AN INCH OF RAIN. BRIEF GUSTY WINDS ARE ALSO POSSIBLE WITH THESE STORMS. THE HEAVIER ACTIVITY WILL MOVE THROUGH ADDISON AND WASHINGTON COUNTIES DURING THIS TIME. JN
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:28 AM EDT | Areal Flood Advisory | BTV | Washington | 5 hr |
| Jul 31, 1:13 AM EDT | Severe Thunderstorm Warning | BTV | Franklin, St. Lawrence | 44 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.